Alert archive / Missouri / Special Weather Statements in 2021

Special Weather Statement, NWS Kansas City, MO

April 7, 2021Howard County, Missouri

NWS Kansas City, MO issued this special weather statement at Apr 7, 2021, 3:34 PM CDT for Howard County, Missouri. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 7, 2021, 3:34 PM CDT (20:34 UTC)
Expired
Apr 7, 2021, 4:00 PM CDT
In force
26 min
Issued by
NWS Kansas City, MO

County Howard County, MO

The radar

The Pleasant Hill radar (KEAX), 128 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 8.6 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2021-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2021-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-337 J/kg
Mixed-layer LCL
1401 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted.

233 
WWUS83 KEAX 072034
SPSEAX

Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
334 PM CDT Wed Apr 7 2021
 
MOZ032-039-040-046-072100-
Saline MO-Chariton MO-Cooper MO-Howard MO-
334 PM CDT Wed Apr 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHARITON...HOWARD...
EASTERN SALINE AND NORTHWESTERN COOPER COUNTIES UNTIL 400 PM CDT...

At 334 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles northwest of Pilot Grove to near
Boonville. Movement was north at 55 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Boonville, Fayette, Glasgow, New Franklin, Armstrong, Gilliam,
Nelson, Blackwater, Franklin, Arrow Rock, Dalton and Lamine.

This includes Interstate 70 in Missouri between mile markers 86 and
89, and between mile markers 92 and 105.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
central and north central Missouri.

LAT...LON 3940 9300 3926 9248 3890 9273 3896 9312
TIME...MOT...LOC 2034Z 196DEG 47KT 3901 9301 3898 9280 

$$

CDB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Apr 7, 1:40 PM CDT, 1 hour 54 minutes earlier.

Area forecast discussion, Apr 7, 1:40 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
140 PM CDT Wed Apr 7 2021

.Discussion...
Issued at 139 PM CDT WED APR 7 2021

Key Messages...

1. Severe Thunderstorm Watch for Central Missouri, NOT including the
KC Metro, through 7 PM CDT. Primary concerns are damaging wind gusts
and up to half dollar size hail. A few brief tornadoes cannot be
ruled out in central and southern Missouri through this afternoon.

Detailed Discussion...

Scattered thunderstorms have been ongoing across much of Missouri,
within the warm sector ahead of the stout surface front just east of
the MO/KS border as of 1 PM CDT. For the past two hours, convection
has increased in development along this boundary across southwest
Missouri; with a more robust line of convection developing. This
trend is expected to continue to build east and northeast across the
Ozarks and central Missouri through the afternoon.

Overall, the environment had been worked over a touch from
earlier/ongoing convection, but steady WAA has kept MLCAPE values
around 500 J/Kg within the warm sector and southeast flow across
central Missouri have kept low level shear amplified enough that a
few updrafts have sustained enough to get reports of dimes to nickel
size hail. Through the mid/late afternoon, main focus is going to be
on central Missouri into the Ozarks as the surface low center tracks
northeast across northwestern Missouri. The associated surface front
has slowed a touch over the past hour, extending through western
Missouri towards the Four States Region. Forecast soundings ahead
show only minor capping, with a potential for surface based
convection. As southeast surface winds keep helicity values up and
and SBCAPE values remain north of 1200 J/Kg, any storm that can
initiate at the surface could easily become severe, with a risk of a
tornado with the strongest storms. Convective mode will have a lot
to do with how storms evolve. As of now, mean cloud layer flow and
shear orientation along the boundary suggest a broken line of
individual cells across central Missouri to more linear across the
Ozarks. Given what was written above, the slowing frontal
progression and 0-1 km helicity values around 100 to 200 J/kg and
CAPE over 1200 J/Kg, the risk of a QLCS type spin up is possible as
any line of convection builds east across the Ozarks and as far
north as central Missouri.

Through sunset, behind the front, lingering showers are possible,
but much of the region will see a break from precipitation for
several hours. After 10 PM, with the 500mb trough remaining will
filled in, as it lifts east-northeast of the region, will result in
additional showers and isolated thunder overnight through Thursday.

Seasonable temperatures will follow today with additional rain and
thunderstorm chances Friday night into Saturday.

&&

.Aviation...(For the 18Z TAFS through 18Z Thursday Afternoon)
Issued at 1141 AM CDT WED APR 7 2021

Prevailing thunderstorms and MVFR ceilings will kick off the
current TAF period. Expect much of the TSRA activity to wane by
20Z, with winds becoming more southwest, remaining breezy through
the evening. Expect a second round of showers and a drop to IFR
ceilings overnight, lingering through the end of the period. Winds
will also become more west, remaining elevated.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

Discussion...Kurtz
Aviation...Kurtz
Hazardous weather outlook, Apr 7, 1:53 PM CDT, 1 hour 41 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
153 PM CDT Wed Apr 7 2021

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-081900-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
153 PM CDT Wed Apr 7 2021

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...This Afternoon and Tonight

An area of showers and thunderstorms has developed across northern
and western Missouri. These storms will continue to push to the
northeast through this evening. A few of the storms could become
strong to severe and produce hail or strong winds. The tornado risk
low at this time.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

 Rain is expected to continue through early Thursday, with another
 chance for rain to arrive Friday night.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

In the hours before

Special weather statement, Apr 7, 11:39 AM CDT, 3 hours 55 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1139 AM CDT Wed Apr 7 2021

MOZ006-015-016-071715-
Grundy MO-Mercer MO-Sullivan MO-
1139 AM CDT Wed Apr 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GRUNDY...
SOUTHEASTERN MERCER AND NORTHWESTERN SULLIVAN COUNTIES UNTIL 1215 PM
CDT...

At 1139 AM CDT, Doppler radar was tracking a strong thunderstorm near
Trenton, moving northeast at 30 mph.

Half inch hail will be possible with this storm.

Locations impacted include...
Spickard, Tindall, Harris and Osgood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4008 9346 4014 9361 4037 9356 4031 9318
TIME...MOT...LOC 1639Z 215DEG 27KT 4014 9352

CDB
Special weather statement, Apr 7, 12:31 PM CDT, 3 hours 3 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1231 PM CDT Wed Apr 7 2021

MOZ004-013-071800-
De Kalb MO-Gentry MO-
1231 PM CDT Wed Apr 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GENTRY AND NORTHWESTERN
DEKALB COUNTIES UNTIL 100 PM CDT...

At 1231 PM CDT, Doppler radar was tracking a strong thunderstorm near
Union Star, or 8 miles northwest of Maysville, moving north at 40
mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Stanberry, King City, Union Star and Ford City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
northwestern Missouri.

LAT...LON 4015 9425 3986 9449 3993 9461 4024 9460
TIME...MOT...LOC 1731Z 197DEG 33KT 3996 9450

CDB
Special weather statement, Apr 7, 1:16 PM CDT, 2 hours 18 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
116 PM CDT Wed Apr 7 2021

MOZ054-071845-
Henry MO-
116 PM CDT Wed Apr 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HENRY COUNTY UNTIL 145 PM
CDT...

At 116 PM CDT, Doppler radar was tracking a strong thunderstorm near
Appleton City, or 17 miles southwest of Clinton, moving north at 40
mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Clinton, Urich, Deepwater, Montrose, Brownington, Hartwell, La Due
and Truman Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
west central Missouri.

LAT...LON 3822 9407 3852 9401 3845 9362 3820 9373
TIME...MOT...LOC 1816Z 198DEG 36KT 3815 9393

CDB
Special weather statement, Apr 7, 1:21 PM CDT, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
121 PM CDT Wed Apr 7 2021

MOZ003-005-071845-
Worth MO-Harrison MO-
121 PM CDT Wed Apr 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WORTH AND NORTHWESTERN
HARRISON COUNTIES UNTIL 145 PM CDT...

At 121 PM CDT, Doppler radar was tracking a strong thunderstorm near
Grant City, or 13 miles north of Albany, moving north at 40 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Grant City, Irena, Worth, Allendale, Denver and Hatfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
north central and northwestern Missouri.

LAT...LON 4039 9421 4040 9447 4057 9442 4057 9410
TIME...MOT...LOC 1821Z 198DEG 36KT 4045 9433

CDB
Special weather statement, Apr 7, 1:40 PM CDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
140 PM CDT Wed Apr 7 2021

MOZ054-071915-
Henry MO-
140 PM CDT Wed Apr 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HENRY COUNTY UNTIL 215 PM
CDT...

At 140 PM CDT, Doppler radar was tracking a strong thunderstorm over
Deepwater, or near Clinton, moving northeast at 45 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Clinton, Windsor, Calhoun, Deepwater, Coal, Brownington, La Due and
Truman Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
central and west central Missouri.

LAT...LON 3821 9393 3856 9382 3856 9351 3846 9351
      3820 9364
TIME...MOT...LOC 1840Z 208DEG 39KT 3828 9380

CDB
Special weather statement, Apr 7, 3:34 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
334 PM CDT Wed Apr 7 2021

MOZ032-039-040-046-072100-
Saline MO-Chariton MO-Cooper MO-Howard MO-
334 PM CDT Wed Apr 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHARITON...HOWARD...
EASTERN SALINE AND NORTHWESTERN COOPER COUNTIES UNTIL 400 PM CDT...

At 334 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles northwest of Pilot Grove to near
Boonville. Movement was north at 55 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Boonville, Fayette, Glasgow, New Franklin, Armstrong, Gilliam,
Nelson, Blackwater, Franklin, Arrow Rock, Dalton and Lamine.

This includes Interstate 70 in Missouri between mile markers 86 and
89, and between mile markers 92 and 105.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
central and north central Missouri.

LAT...LON 3940 9300 3926 9248 3890 9273 3896 9312
TIME...MOT...LOC 2034Z 196DEG 47KT 3901 9301 3898 9280

CDB

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 6:33 AM CDTSpecial Weather StatementEAXCooper27 min
Apr 7, 11:24 AM CDTSpecial Weather StatementEAXHarrison36 min
Apr 7, 11:39 AM CDTSpecial Weather StatementEAXGrundy36 min
Apr 7, 12:31 PM CDTSpecial Weather StatementEAXDeKalb29 min
Apr 7, 1:16 PM CDTSpecial Weather StatementEAXHenry29 min
Apr 7, 1:21 PM CDTSpecial Weather StatementEAXWorth24 min
Apr 7, 1:40 PM CDTSpecial Weather StatementEAXHenry35 min
Apr 7, 2:49 PM CDTSevere Thunderstorm WarningEAXPettis26 min
Apr 7, 3:09 PM CDTSevere Thunderstorm WarningEAXCooper, Pettis23 min
Apr 7, 4:39 PM CDTSpecial Weather StatementEAXAdair, Macon51 min

Nearby

Special Weather Statements in Missouri, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.